Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Amarillo, TX

May 6, 2007Gray County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 6, 2007, 1:28 AM CDT for Gray County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 1:28 AM CDT (06:28 UTC)
Expired
May 6, 2007, 2:30 AM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Gray County, TX

The radar

The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 9:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3236 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 060628
SVRAMA
TXC179-060730-
/O.NEW.KAMA.SV.W.0113.070506T0628Z-070506T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
128 AM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 230 AM CDT

* AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7       
  MILES WEST OF LAKE MCCLELLAN...OR ABOUT 18 MILES NORTH OF          
  CLARENDON...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEFORS...
  LAKE MCCLELLAN...
  ALANREED...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3519 10107 3534 10107 3545 10085 3549 10080
      3552 10074 3561 10059 3562 10055 3519 10053

$$

JOHNSON
1 follow-up statement
000 
WWUS54 KAMA 060703
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
203 AM CDT SUN MAY 6 2007

TXC179-060730-
/O.CON.KAMA.SV.W.0113.000000T0000Z-070506T0730Z/
GRAY TX-
203 AM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN GRAY COUNTY...

AT 200 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF LEFORS...MOVING 
NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEFORS...
  ALANREED...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
CENTRAL OKLAHOMA.

LAT...LON 3519 10083 3545 10085 3549 10080 3552 10074
      3561 10059 3562 10055 3519 10053

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:26 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 5, 9:26 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT SAT MAY 5 2007

.UPDATE...
UPDATED THE PUBLIC FORECASTS TO REMOVE MENTION OF WIND ADVISORY AND
ALSO ADJUST WIND GRIDS TONIGHT. OTHERWISE...NO OTHER CHANGES MADE.

SCHNEIDER

.AVIATION...
HIGH CLOUDS WILL BE THE RULE OVER WESTERN ROUTES THE REST OF
TONIGHT. THE MAIN PROBLEMS ARE EAST OF THE DRYLINE. KEPT CONVECTION
GOING IN ROUTE 164 THROUGH 10Z. NO THUNDER IS MENTIONED AT THE TAF
POINTS AS DRIER AIR IS MOVING IN FROM THE WEST BEHIND A PACIFIC
FRONT.

WYNNE

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 5 2007/

DISCUSSION...
DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO
MID-60S LYING AHEAD OF DRYLINE.  WILL CONTINUE MENTION OF POSSIBLY
SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE
RETREATING DURING EARLY EVE.  ISOLATED CONVECTION OCCURRING OVER ERN
NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE
ASSISTING DEVELOPMENT.  ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN
AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE.

DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS
EXPECTED AGAIN.  HAVE INCREASED POPS SUN AND SUN NGT OVER ERN
ZONES.  HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF
ALLOWS DEEP MSTR RETURN INTO ERN ZONES.  POPS RETAINED MON NGT THRU
WED...AS H5 TROF MOVES SLOWLY EWD.  FOR THU AND BEYOND...H5 TROF
PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG
BUILDS INTO AREA.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, May 5, 10:43 PM CDT, 2 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1043 PM CDT SAT MAY 5 2007

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1043 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE
EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME EASTERN
TEXAS PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS
THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME
EASTERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH
SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN
SECTIONS OF THE PANHANDLES TONIGHT. EMERGENCY MANAGERS AND
SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER
DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO.

SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY.

SCHNEIDER

In the hours before

Local storm report, May 5, 7:30 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SAT MAY 05 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             SHAMROCK                35.22N 100.25W
05/05/2007  E1.75 INCH       WHEELER            TX   LAW ENFORCEMENT

            5 TO 7 MILES SOUTH AND 2 WEST OF TEXOLA - DEPUTY
            REPORTED GOLF BALL SIZE HAIL AND TORNADO ON THE GROUND

&&

GW
Local storm report, May 6, 12:05 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT SUN MAY 06 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1157 PM     HAIL             1 W PAMPA               35.55N 100.98W
05/05/2007  M1.00 INCH       GRAY               TX   NWS EMPLOYEE

&&

RN
Special weather statement, May 6, 12:57 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1257 AM CDT SUN MAY 6 2007

OKZ003-TXZ005-060630-
BEAVER OK-LIPSCOMB TX-
1257 AM CDT SUN MAY 6 2007

...LINE OF STRONG THUNDERSTORMS IN EASTERN BEAVER AND LIPSCOMB
COUNTIES...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SOUTHWEST LIPSCOMB COUNTY TO NEAR
KNOWLES IN NORTHEAST BEAVER COUNTY.  THIS LINE OF THUNDERSTORMS IS
MOVING SLOWLY TO THE EAST...BUT THE INDIVIDUAL CELLS ARE MOVING
NORTHEAST AT 40 MPH.

ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THESE STORMS.

JOHNSON
Local storm report, May 6, 1:03 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
103 AM CDT SUN MAY 06 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1257 AM     HAIL             ASHTOLA                 35.01N 101.04W
05/06/2007  E0.88 INCH       DONLEY             TX   LAW ENFORCEMENT

            NICKEL SIZE HAIL

&&

RN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:06 PM CDTSevere Thunderstorm WarningAMAWheeler54 min
May 5, 7:25 PM CDTTornado WarningAMACollingsworth, Wheeler35 min
May 5, 11:22 PM CDTSevere Thunderstorm WarningAMAOchiltree53 min
May 5, 11:45 PM CDTTornado WarningAMAGray31 min
May 6, 12:02 AM CDTSevere Thunderstorm WarningAMADonley58 min
May 6, 12:10 AM CDTSevere Thunderstorm WarningAMAArmstrong65 min
May 6, 12:33 AM CDTSevere Thunderstorm WarningAMAGray57 min
May 6, 12:51 AM CDTSevere Thunderstorm WarningAMAHemphill54 min
May 6, 1:11 AM CDTSevere Thunderstorm WarningAMAArmstrong64 min
May 6, 2:18 AM CDTSevere Thunderstorm WarningAMAWheeler57 min
May 6, 5:33 AM CDTSevere Thunderstorm WarningAMACollingsworth57 min
May 6, 6:15 AM CDTSevere Thunderstorm WarningAMAWheeler60 min
May 6, 5:31 PM CDTSevere Thunderstorm WarningAMAHemphill59 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningAMACollingsworth62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.